iCliniq logo

Ask a Doctor Online Now

HomeAnswersHematologyhemoglobinMy platelet is high with 4 gm hemoglobin. What is my problem?

My hemoglobin is 4 and iron is 7 with 1% saturation. Do I need blood transfusion?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At March 15, 2020
Reviewed AtDecember 19, 2023

Patient's Query

Hello doctor,

My platelet count was 974, hemoglobin was 4, sedimentation rate was >140, and iron was 7 with a saturation of 1%. I went to the doctor because I lost vision in one eye for about an hour. They have done and MRI, and EKG both normal. Two units of blood and iron transfusions started in the morning once a week for three weeks. No idea about what is going on. Please help.

Hi,

Welcome to the icliniq.com. Your transferrin saturation and Hb seems very low. If you provide full CBC (complete blood count) report then it can be clear whether it is iron deficiency anemia or hemolytic anemia.

Platelet count here can be high as a result of reactive thrombocytosis. It is because of IL 6 release and activation of thrombopoietin in certain conditions like post hemorrhage, inflammatory disorder, infections, in iron deficiency anemia, etc.

Your anemia should be treated with blood transfusion as this hemoglobin level is very low. After anemia correction, ESR (erythrocyte sedimentation rate) and CBC report need to be repeated again.

ESR is very high in your condition. It suggests some form of infection or inflammation like condition.

Here temporal arteritis like condition if needed can be ruled out by biopsy (if clinical examination favors). For visual loss problems after anemia correction ophthalmologist reference can be done here to do direct ophthalmoscopy examination and neurological examination if optic nerve affection present.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Goswami Parth Rajendragiri
Dr. Goswami Parth Rajendragiri

Pathology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Hematology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy